Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 25, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 29, 2005, 12:56 PM PDT for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2005, 12:56 PM PDT (19:56 UTC)
- Expired
- Jul 29, 2005, 3:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 57 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 7.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 2170 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 291956
FFWVEF
CAC071-292200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1256 PM PDT FRI JUL 29 2005
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEAST SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
* UNTIL 300 PM PDT
* AT 1250 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL FROM A THUNDERSTORM NEAR INTERSTATE 15 BETWEEN
MOUNTAIN PASS AND THE NEVADA STATE LINE. THIS STORM WAS NEARLY
STATIONARY.
* THE STORM PRODUCING FLASH FLOODING WILL REMAIN NEAR INTERSTATE 15.
ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS
VEGAS.
LAT...LON 3560 11556 3566 11546 3554 11531 3547 11534
3546 11535 3546 11555 3547 11557 3555 11559
3555 11559
$$
MORGAN2 follow-up statements
000
WGUS75 KVEF 292033
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
133 PM PDT FRI JUL 29 2005
CAC071-292200-
SAN BERNARDINO CA-
133 PM PDT FRI JUL 29 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 300 PM PDT FOR NORTHEAST
SAN BERNARDINO COUNTY...
AT 130 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS DEVELOPING NEAR MOUNTAIN PASS ON INTERSTATE
15. THE STORMS WERE MOVING LITTLE...AND WERE REDEVELOPING OVER THE
SAME AREA.
THE THUNDERSTORMS WITH EXCESSIVE RAIN WILL LIKELY PRODUCE FLASH
FLOODING ON AND NEAR INTERSTATE 15 BETWEEN MOUNTAIN PASS AND THE
NEVADA STATE LINE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3560 11556 3566 11546 3554 11531 3547 11534
3546 11535 3546 11555 3547 11557 3555 11559
3555 11559
$$
MORGAN000
WGUS75 KVEF 292147
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
247 PM PDT FRI JUL 29 2005
CAC071-292200-
SAN BERNARDINO CA-
247 PM PDT FRI JUL 29 2005
...THE FLASH FLOOD WARNING FOR NORTHEAST SAN BERNARDINO COUNTY WILL
BE ALLOWED TO EXPIRE AT 300 PM PDT...
AT 245 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT
THUNDERSTORMS OVER THE WARNED AREA WERE WEAKENING AND MOVING AWAY
FROM INTERSTATE 15. RADAR ESTIMATED THAT TWO TO FOUR INCHES OF RAIN
HAD FALLEN NEAR AND JUST NORTH OF MOUNTAIN PASS. THERE MAY STILL BE
WATER COVERING SOME ROADS IN THE AREA AS RUNOFF FLOWS OUT OF THE
MOUNTAINS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS
VEGAS.
LAT...LON 3560 11556 3566 11546 3554 11531 3547 11534
3546 11535 3546 11555 3547 11557 3555 11559
3555 11559
$$
MORGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 11:01 AM PDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 29, 11:01 AM PDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1101 AM PDT FRI JUL 29 2005 .SYNOPSIS...AN AREA OF HIGH PRESSURE WILL REMAIN OVER THE FOUR CORNERS REGION THROUGH THE WEEKEND. FLOW FROM THE SOUTH AND SOUTHEAST AROUND THE HIGH PRESSURE WILL ENSURE THAT MOISTURE WILL REMAIN PLENTIFUL OVER THE AREA. THIS WILL ALLOW FOR THUNDERSTORMS EACH AFTERNOON THROUGH THE WEEKEND ALONG WITH SEASONABLE TEMPERATURES. && .UPDATE...AFTER FURTHER CONSIDERATION...HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR MOHAVE AND CLARK COUNTIES. STEERING FLOW IS WEAKEST AND MOISTURE RICHEST IN MOHAVE COUNTY...FAVORING SLOW MOVING HEAVY RAIN PRODUCERS. FOR CLARK COUNTY...THE LAS VEGAS CONVERGENCE ZONE IS SETTING UP...AND REPEAT DEVELOPMENT/TRAINING WILL BE POSSIBLE. && .PREV DISCUSSION... 240 AM PDT FRI JUL 29 2005 .SHORT TERM...SKIES HAVE BEGUN TO CLEAR OVER THE SOUTHERN AREAS OF THE CWA WITH A FEW LIGHT SHOWERS REMAINING ACROSS CENTRAL NYE COUNTY. WATER VAPOR IMAGERY SHOWING A DRIER MID LEVEL SOUTHWEST FLOW PUSHING INTO CALIFORNIA AHEAD OF A WEAK UPPER LOW. LOW LEVELS STILL REMAIN RATHER MOIST WITH DEW POINTS CURRENTLY IN THE 50S OVER MOST AREAS. AM A LITTLE CONCERNED ABOUT THE DRYING AND WARMING AT THE MID LEVELS WHICH MAY SUPPRESS THUNDERSTORMS SOMEWHAT TODAY...BUT WITH THE AMPLE AMOUNTS OF LOW LEVEL MOISTURE...WE WILL STILL SEE THUNDERSTORMS TODAY...BUT PROBABLY A LITTLE LESS WIDESPREAD AS THURSDAY. SOUTH TO SOUTHEAST FLOW BECOMES A LITTLE STRONGER SATURDAY WHICH SHOULD RE-OPEN THE DOOR FOR ADDITIONAL LOW LEVEL MOISTURE. THINK THUNDERSTORM COVERAGE WILL BE GREATER ON SATURDAY AND AGAIN ON SUNDAY. .LONG TERM...RIDGE TO REMAIN OVER THE DESERT SOUTHWEST THROUGH THE LONG TERM. ALTHOUGH CENTER OF RIDGE PER CURRENT LONG TERM MODELS IS NO LONGER OVER THE FOUR CORNERS AS MODELS SHOWING A MUCH BROADER RIDGE WITH A VARYING POSITION OF CENTER NEXT WEEK. HOWEVER OVERALL PATTERN OF RIDGE OVER THE AREA WILL ALLOW FOR LIGHT FLOW ALOFT. MOISTURE OVER THE AREA WILL REMAIN AS LITTLE OUTLET SEEN TO SHIFT IT EAST...AND GENERAL FLOW STILL ALLOWS FOR ADDITIONAL MOISTURE AT TIMES SHIFTING INTO THE CWA FROM OLD MEXICO. WILL CONTINUE CURRENT FORECAST OF ISOLATED/SCATTERED THUNDERSTORMS THROUGH THE LONG TERM WITH FINE TUNING HAVING TO WAIT UNTIL SHORT TERM. TEMPS CONTINUE TO BE NEAR TO A LITTLE BELOW NORMAL DUE TO MOISTURE/AFTERNOON...EVENING CLOUDS/SHOWERS. .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. EXPECT THUNDERSTORMS TO ONCE AGAIN FORM AFTERNOON/EVENING ACROSS ALL ROUTE CORRIDORS WITH ACTIVITY POSSIBLE AGAIN OVER KLAS VALLEY. ERRATIC WINDS...BRIEF HEAVY RAIN MAY ACCOMPANY THESE STORMS AS THEY MOVE THROUGH THE VALLEY WHICH WILL NEED TO BE MONITORED DURING THE DAY. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH NVZ016>022 UNTIL 10 PM. .AZ...FLASH FLOOD WATCH AZZ001>003-036 UNTIL 10 PM. .CA...FLASH FLOOD WATCH CAZ029 UNTIL 10 PM. && MORGAN/GORELOW/JENSEN
Hazardous weather outlook, Jul 29, 11:26 AM PDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1126 AM PDT FRI JUL 29 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-301400- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1126 AM PDT FRI JUL 29 2005 .TODAY...FRIDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR CLARK COUNTY NV AND MOHAVE COUNTY AZ UNTIL 10 PM TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON AND EVENING. IN ADDITION TO GUSTY WINDS AND HAIL...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN ON THE ORDER OF ONE TO TWO INCHES IN LESS THAN AN HOUR...WHICH MAY LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A MOIST UNSTABLE AIRMASS WILL CONTINUE TO SUPPORT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE FORECAST AREA. THIS WILL RESULT IN A RISK OF SEVERE WEATHER SATURDAY AND SUNDAY IN THE FORM OF HEAVY RAIN AND STRONG THUNDERSTORM-INDUCED WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. RUNK
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 11:45 AM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 30 min |
| Jul 29, 12:45 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 29, 2:47 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 43 min |
| Jul 29, 3:42 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.